IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 491 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1978    
    Printed29    
    Emailed0    
    PDF Downloaded97    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2017  |  Volume : 49  |  Issue : 4  |  Page : 325-327

Acute dystonic reaction leading to lingual hematoma mimicking angioedema


1 Department of Emergency Medicine, Amasya University Sabuncuoglu Serefeddin Training and Research Hospital, Amasya, Turkey
2 Department of Emergency Medicine, Acibadem Altunizade Hospital, Istanbul, Turkey
3 Department of Emergency Medicine, Gulhane Training and Research Hospital, Ankara, Turkey
4 Department of Otorhinolaryngology, Beytepe Murat Erdi Eker State Hospital, Ankara, Turkey
5 Department of Otorhinolaryngology, Gulhane Training and Research Hospital, Ankara, Turkey

Correspondence Address:
Özgür Sezer
Department of Emergency Medicine, Amasya University Sabuncuoglu Serefeddin, Training and Research Hospital, Amasya
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_620_16

Rights and Permissions

Lingual hematoma is a severe situation, which is rare and endangers the airway. It can develop due to trauma, vascular abnormalities, and coagulopathy. Due to its sudden development, it can be clinically confused with angioedema. In patients who applied to the doctor with complaints of a swollen tongue, lingual hematoma can be confused with angioedema, in particular, at the beginning if the symptoms occurred after drug use. It should especially be considered that dystonia in the jaw can present as drug-induced hyperkinetic movement disorder. Early recognition of this rare clinical condition and taking precautions for providing airway patency are essential. In this case report, we will discuss mimicking angioedema and caused by a bite due to dystonia and separation of the tongue from the base of the mouth developing concurrently with lingual hematoma.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow